Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: New Therapist
Created On 6/10/14 8:20 PM
Topic View:

View thread in raw text format


mouse
Senior Supporter

Posts: 1931
Joined: Oct 2007

6/10/14 8:20 PM
User is offline View users profile

Next week I'm meeting with a new therapist due to insurance changes. I'm feeling very lost since I've seen the previous therapist for many years. I'm getting very depressed and having a VERY hard time sleeping. I already take a lot for sleep though. Any ideas??? I take klonopin, rozerem, ambien, abliify, adderall xr, nuvigil, trazadone, flexeril and tylenol with codiene as needed. I take trazadone right now only because I'm desperate to sleep but I feel that it (along with most antidepressants cause some amount of depression to worsen. I also take quinapril, propanalol, and zocor for differnt medical issues. I can't stand not sleepng anymore. Ir leavees me exhausted. I am seeing my psychiatrist nexst week but would like your advice first.


-------------------------

All the king's horses and all the king's men couldn't put Humpty Dumpty together again.
 
Reply
   
Quote
   
Top
   
Bottom
     



Cutiestarr
Senior Supporter

Posts: 222
Joined: Aug 2012

6/11/14 12:39 AM
User is offline

Sounds stressful. For what are you being treated by your therapist?
 
Reply
   
Quote
   
Top
   
Bottom
     



mouse
Senior Supporter

Posts: 1931
Joined: Oct 2007

6/11/14 3:17 AM
User is offline View users profile

dissociative disorder and chronic depression


-------------------------

All the king's horses and all the king's men couldn't put Humpty Dumpty together again.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/11/14 7:11 AM
User is offline

Have you tried Seroquel? Is Nuvigil too long acting for you and keeping you up at night? If so, Provigil may be better.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Cutiestarr
Senior Supporter

Posts: 222
Joined: Aug 2012

6/11/14 8:33 AM
User is offline

I'm sorry...I shouldn't be saying this - I'm not a doctor - but how is adding one more med going to help? If you're on all these meds and they're not as effective as you would like why not cut some of them out? You might actually feel better without some of them...just a thought
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/11/14 8:41 AM
User is offline

If Seroquel is effective, you may be able to reduce or discontinue some of the others such as Rozerem, Ambien, tylenol and trazadone. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



mouse
Senior Supporter

Posts: 1931
Joined: Oct 2007

6/11/14 8:41 AM
User is offline View users profile

Nuvigil helps keep me awake through the morning and not much more than that. I can't take seroquel due to the weight gain problem and I am very high risk for diabetes. Any other ideas??? Things are getting weird because of lack of sleep...not remembering things, forgetting that I have done things, wavy lines in my vision (for lack of a better way to describe it,) and other stuff.


-------------------------

All the king's horses and all the king's men couldn't put Humpty Dumpty together again.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/11/14 8:44 AM
User is offline

Chlorpromazine?

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Cutiestarr
Senior Supporter

Posts: 222
Joined: Aug 2012

6/12/14 9:23 AM
User is offline

Since this is an open forum forgive me for asking, but why are you suggesting haldol when this individual is on seven other psych meds?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/12/14 10:37 AM
User is offline

I did not mean to write Haldol if I did so earlier.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Cutiestarr
Senior Supporter

Posts: 222
Joined: Aug 2012

6/13/14 10:18 AM
User is offline

lol! You're very diplomatic.

But in all seriousness I'm just wondering why some patients are prescribed so many psych meds?


Edited: 6/13/14 at 10:22 AM by Cutiestarr
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

6/13/14 10:33 AM
User is offline

Polypharmacy is way too common in all areas of Medicine. Each doctor adds their own medications and then the next doctor is afraid to take them off because they do not know if the patient will become worse without them so they add more and then you get interactions and side effects so you have to take this one to balance out that one and it becomes a big mess. One of my favorite things in psychopharmacology is finding the silver bullet that addresses all or most issues without creating new ones and tapering off the old medications wherever possible. We also tend to treat this symptom or that symptom instead of addressing the whole person. Medications are also marketed to address specific symptoms so as to get FDA approval. So you may have a pill in the morning to wake up, a pill at night to sleep, a pill during the day for episodic panic, another pill for depression, a pill for this and a pill for that and on and on. Sometimes it is necessary and often it is overkill.

Rabbi Price, M.D.
 
Reply
   
Quote
   
Top
   
Bottom
     



mouse
Senior Supporter

Posts: 1931
Joined: Oct 2007

6/13/14 10:56 AM
User is offline View users profile

I am not so sure I need any of the meds tapered. I have seen the same psychiatrist for over 10 yrs. and he put me on most of the meds himself to address different issues. When one is tapered the balance goes crazy. I feel like I'm walking on a tightrope and changing stuff only makes matters worse. The sleep issue has been and will remain long-term because it's genetic and always existed. (Seriously, since childhood as far back as I can remember.) The depression has been since quite young too and the only thing that seems to help they symptoms is Adderall XR. (This was actually found by accident.) The Nuvigil is the only one I can handle being without but it is really hard. Antidepressants in general (including trazadone) have a depressing effect on me. The only reason I am compliant about Trazadone is because no sleep = really bad bad stuff.


-------------------------

All the king's horses and all the king's men couldn't put Humpty Dumpty together again.
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.